Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 201, NWS Omaha, NE

May 27, 2006Nemaha County, Richardson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 27, 2006, 7:24 AM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2006, 7:24 AM CDT (12:24 UTC)
Expired
May 27, 2006, 8:00 AM CDT
In force
36 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

Counties Nemaha County, NE, Richardson County, NE

The radar

The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:34 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 27, 3:34 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
334 AM CDT SAT MAY 27 2006

.DISCUSSION...
MAIN CONCERNS ARE THE CHANCE FOR PCPN OVER THE NEXT SEVERALS DAYS...
ESPECIALLY MONDAY INTO MONDAY NIGHT...AND TEMPERATURES. 08Z SURFACE
ANALYSIS SHOWED VARIABLE WINDS OVER THE AREA WITH CONVECTIVE OUTFLOW
FROM MCS OVER WRN IA AND NWRN MO. COLD FRONT EXTENDED FROM A LOW
OVER CNTRL ND BACK INTO UT. LOW PRESSURE TROUGH STRETCHED FROM SERN
WY DOWN INTO ERN CO AND ERN NM. LOW LEVEL MOISTURE CONTINUED TO
STREAM NORTH WITH SOUTHERLY WINDS AT THE SURFACE AND 850 MB. TODAY...
EXPECT THAT MAIN AREA OF CONVECTION WILL LIFT NEWD AND MOVE OUT OF
THE AREA BY LATE MORNING. WILL KEEP A SMALL CHANCE GOING IN WRN IA
FOR THE AFTERNOON. HIGHS YESTERDAY WERE AFFECTED SOMEWHAT BY THE
CONVECTIVE DEBRIS LEFTOVER FROM NIGHT TIME STORMS. EXPECT THAT TO
BE A FACTOR TODAY...BUT NOT AS MUCH AS YESTERDAY. WENT CLOSE TO OR
JUST A BIT BELOW MOS NUMBERS FOR HIGHS TODAY...GENERALLY 90 TO 95
MOST AREAS.

THINK THERE IS A SMALL CHANCE OF ELEVATED STORMS TONIGHT WITH ACCAS
FORMATION IN ASSOCIATION WITH THE LOW LEVEL JET. GFS KEEPS 850 MB
MOISTURE IN PLACE AND SHOWS VERY STEEP MID LEVEL LAPSE RATES...
8 TO 9.5 DEGREES C PER KM...OVERNIGHT. FOR NOW...LEFT THE FORECAST
DRY ON SUNDAY. TODAY WILL BE WINDY AND HOT....SUNDAY SHOULD BE
SIMILAR. PREFER 00Z GFS TIMING ON BRINGING THE COLD FRONT INTO THE
AREA MONDAY. NAM/ETA SEEMS A LITTLE TOO FAST. LEFT PRETTY HIGH POPS
IN FOR MONDAY NIGHT AS FRONT BECOMES NEARLY PARALLEL TO THE 500 MB
FLOW AND A DECENT SHORTWAVE TROUGH MOVES THROUGH THE REGION.

MAKE JUST A FEW SMALL CHANGES TO LATER PERIODS. FLOW DEAMPLIFIES BY
MID WEEK...BUT THE A RIDGE DEVELOPS OVER THE ROCKIES. THIS PUTS US
IN NW FLOW ALOFT. SHORTWAVES MOVING DOWN ACROSS THE AREA WILL BE
DIFFICULT TO TIME. LEFT THINGS MAINLY DRY LATE WEEK...BUT THIS WILL
NEED ADJUSTMENT AS WE GET CLOSER.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

MILLER
Hazardous weather outlook, May 27, 7:14 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
714 AM CDT SAT MAY 27 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-272130-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
714 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS MORNING.
GUSTY WINDS TO OVER 40 MPH...PERIODS OF HEAVY RAIN AND HAIL WILL
BE POSSIBLE. A FEW STORMS MAY BE SEVERE ACROSS PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY ACROSS SOUTHWEST IOWA. THESE STORMS SHOULD ALSO
REMAIN MOSTLY BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST ON MONDAY.
THUNDERSTORMS COULD DEVELOP ALONG THE FRONT AND CONTINUE THROUGH
THE EVENING AS THE FRONT PUSHES SOUTHEAST. SEVERE STORMS ARE
POSSIBLE FROM MONDAY AFTERNOON INTO MONDAY NIGHT. THE MAIN HAZARDS
ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND AREAS OF VERY
HEAVY RAIN.

STORMS MAY LINGER INTO TUESDAY...ESPECIALLY DURING THE MORNING IN
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE PATTERN IS FORECAST TO
REMAIN UNSETTLED...WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS...
FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TODAY OR
TONIGHT.

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 11:50 PM CDTSevere Thunderstorm WarningOAXCuming, Dodge40 min
May 27, 12:05 AM CDTSevere Thunderstorm WarningOAXSaunders25 min
May 27, 12:17 AM CDTSevere Thunderstorm WarningOAXWashington28 min
May 27, 12:28 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy32 min
May 27, 12:28 AM CDTSevere Thunderstorm WarningOAXBurt47 min
May 27, 12:32 AM CDTSevere Thunderstorm WarningOAXDodge28 min
May 27, 12:46 AM CDTSevere Thunderstorm WarningOAXDouglas29 min
May 27, 1:13 AM CDTSevere Thunderstorm WarningOAXBurt32 min
May 27, 1:49 AM CDTWind AdvisoryOAXButler, Colfax, Gage, Jefferson, Lancaster, Platte and 3 more104 min
May 27, 6:52 AM CDTSevere Thunderstorm WarningOAXSaline23 min
May 27, 7:01 AM CDTSevere Thunderstorm WarningOAXPawnee29 min
May 27, 7:11 AM CDTSevere Thunderstorm WarningOAXJohnson34 min
May 27, 8:22 AM CDTSevere Thunderstorm WarningOAXLancaster23 min
May 27, 8:51 AM CDTSevere Thunderstorm WarningOAXLancaster39 min
May 27, 12:21 PM CDTWind AdvisoryOAXAntelope, Boone, Butler, Colfax, Cuming, Dodge and 11 more7 hr
May 27, 1:03 AM CDTSevere Thunderstorm WarningOAXHarrison42 min
May 27, 1:14 AM CDTSevere Thunderstorm WarningOAXPottawattamie31 min
May 27, 1:36 AM CDTSevere Thunderstorm WarningOAXMills24 min
May 27, 1:43 AM CDTSevere Thunderstorm WarningOAXHarrison, Shelby47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.